Alert archive / Louisiana / Wind Advisories in 2015

Wind Advisory 3, NWS New Orleans, LA

January 22, 2015Saint Bernard Parish, Louisiana

NWS New Orleans, LA issued this wind advisory at Jan 22, 2015, 7:32 PM CST for Saint Bernard Parish, Louisiana. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jan 22, 2015, 7:32 PM CST (01:32 UTC)
Expired
Jan 22, 2015, 11:56 PM CST
In force
4 hr
Issued by
NWS New Orleans, LA

County Saint Bernard Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 1.5 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2015-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2015-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 637 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
502 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
637 m²/s²
0-3 km storm-relative helicity
778 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

891 
WWUS74 KLIX 230132
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
732 PM CST THU JAN 22 2015

...WIND ADVISORY IS IN EFFECT UNTIL MIDNIGHT FOR PORTIONS OF
SOUTHEAST LOUISIANA...

.STRONG WINDS IN RESPONSE TO AN AREA OF LOW PRESSURE MOVING ALONG
THE GULF COAST WILL PRODUCE HIGHER WIND GUSTS...PARTICULARLY IN
MORE EXPOSED LOCATIONS NEAR THE TIDAL LAKES...ON ELEVATED PORTIONS
OF FREEWAYS AND WITHIN THE HIGHER SKYLINE METRO AREAS. 

LAZ061>064-068>070-230600-
/O.NEW.KLIX.WI.Y.0003.150123T0132Z-150123T0600Z/
UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-
LOWER JEFFERSON-LOWER PLAQUEMINES-LOWER ST. BERNARD-
INCLUDING THE CITIES OF...METAIRIE...KENNER...NEW ORLEANS...
BELLE CHASSE...CHALMETTE...VIOLET...PORT SULPHUR...EMPIRE...
YSCLOSKEY
732 PM CST THU JAN 22 2015

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

* TIMING...THIS EVENING THROUGH MIDNIGHT.

* WINDS...NORTH 20 TO 25 MPH WITH FREQUENT GUSTS 35 TO 40 MPH. 

* DURATION...3 TO 5 HOURS.

* IMPACTS...DRIVING HAZARD FOR HIGH PROFILE VEHICLES ON ELEVATED
  AND OPEN EXPOSURE AREAS. LIGHT OBJECTS CAN BE BLOWN AROUND.
  SMALL LIMBS AND BRANCHES MAY FALL FROM WEAKENED TREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

24/RR
1 follow-up statement
203 
WWUS74 KLIX 230556
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1156 PM CST THU JAN 22 2015

...WIND ADVISORY IS CANCELLED...

.STRONG WINDS ACROSS THE AREA THIS EVENING WILL BE SLOWLY ABATING
THROUGHOUT THE NIGHT. 

LAZ061>064-068>070-230700-
/O.CAN.KLIX.WI.Y.0003.000000T0000Z-150123T0600Z/
UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-
LOWER JEFFERSON-LOWER PLAQUEMINES-LOWER ST. BERNARD-
INCLUDING THE CITIES OF...METAIRIE...KENNER...NEW ORLEANS...
BELLE CHASSE...CHALMETTE...VIOLET...PORT SULPHUR...EMPIRE...
YSCLOSKEY
1156 PM CST THU JAN 22 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS CANCELLED THE
WIND ADVISORY. 

BRISK NORTHERLY WINDS WILL STILL CONTINUE AND GUSTS MAY STILL
REACH 25 TO 30 MPH AT TIMES THROUGH 3 AM. 

$$

24/RR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Jan 22, 3:43 PM CST, 3 hours 49 minutes earlier.

Area forecast discussion, Jan 22, 3:43 PM CST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
343 PM CST THU JAN 22 2015

.SHORT TERM...

A GULF LOW HAS BEGUN TO DEVELOP THIS AFTERNOON OVER THE WESTERN
GULF OFF THE COST OF TEXAS. THIS LOW WILL TRACK TO THE EAST-
NORTHEAST AND MOVE THROUGH THE NORTHERN GULF OF MEXICO JUST
OFFSHORE OF THE FORECAST AREA TONIGHT. IN THE UPPER LEVELS...A
STRONG UPPER LEVEL TROUGH IS CURRENTLY MOVING INTO TEXAS AND WILL
CONTINUE TO ADVANCE TOWARD THE LOWER MISSISSIPPI VALLEY TONIGHT
AND TOMORROW. OVERALL...STRONG FORCING WILL BE FOUND ACROSS THE
FORECAST AREA TONIGHT...AND EXPECT TO SEE A SHIELD OF MODERATE
RAINFALL OVERSPREAD THE ENTIRE FORECAST AREA. ALTHOUGH NOT
MENTIONED IN THE FORECAST...THERE COULD BE SOME ISOLATED
CONVECTION OVER THE OFFSHORE WATERS TONIGHT DUE TO SOME WEAK
INSTABILITY CURRENTLY IN PLACE OVER THAT REGION. QPF VALUES WILL
GENERALLY BE IN THE 1 TO 2 INCH RANGE...BUT SOME 3 INCH TOTALS
WILL BE POSSIBLE BY TOMORROW MORNING.

HEADING INTO TOMORROW...THE SURFACE LOW WILL BEGIN TO PULL EAST OF
THE REGION IN THE MORNING...BUT THE PARENT UPPER LEVEL TROUGH WILL
JUST BEGIN TO SWING INTO THE REGION. STRONG POSITIVE VORTICITY
ADVECTION AND AMPLE FORCING WILL REMAIN OVER THE AREA...AND EXPECT
TO SEE OVERCAST CONDITIONS AND SCATTERED TO NUMEROUS SHOWERS
LINGER THROUGH THE DAY. THE RAIN CHANCES WILL BE HIGHEST IN THE
MORNING...AS SOME DRIER MID-LEVEL AIR IS EXPECTED TO ADVECT INTO
THE AREA DURING THE AFTERNOON. HOWEVER...PW VALUES WILL REMAIN
ELEVATED THROUGH THE DAY...AND EXPECT SCATTERED SHOWERS TO BE IN
PLACE THROUGH THE EVENING HOURS. WITH THE MAIN HEART OF THE UPPER
LEVEL COLD POOL MOVING OVER THE AREA TOMORROW...TEMPERATURES WILL
BE WELL BELOW NORMAL WITH HIGHS GENERALLY IN THE 40S AND LOWER
50S.

RAIN CHANCES WILL BEGIN TO DECREASE RAPIDLY TOMORROW NIGHT...AS
DRIER AIR CONTINUES TO FEED INTO THE MID-LEVELS OF THE ATMOSPHERE
AND THE STRONGEST OMEGA SHIFTS TO THE EAST. HOWEVER...THERE SHOULD
CONTINUE TO BE SOME LINGERING SHOWER ACTIVITY OVER THE COASTAL
WATERS AND BENEATH THE HEART OF THE VORT LOBE OVER SOUTHERN
MISSISSIPPI THROUGH THE NIGHT. TEMPERATURES WILL ALSO COOL
SUBSTANTIALLY...AND EXPECT TO SEE LOWS IN THE MIDDLE 30S OVER MOST
OF THE FORECAST AREA BY DAYBREAK SATURDAY.

STRONG NEGATIVE VORTICITY ADVECTION AND SUBSIDENCE WILL BUILD OVER
THE REGION ON SATURDAY IN THE WAKE OF THE DEPARTING UPPER LEVEL
TROUGH. VERY DRY AIR WILL ALSO FEED INTO THE AREA...AND EXPECT TO
SEE RAPIDLY CLEARING SKIES SATURDAY MORNING. THESE CLEAR AND DRY
CONDITIONS WILL PERSIST INTO SUNDAY AS DEEP LAYER NORTHWEST FLOW
DOMINATES THE GULF SOUTH. THIS NORTHWEST FLOW WILL ALSO KEEP A
COOLER AIRMASS ADVECTING INTO THE REGION...AND EXPECT TEMPERATURES
TO AVERAGE ABOUT 10 DEGREES BELOW NORMAL FOR SATURDAY AND SUNDAY.

.LONG TERM...

OVERALL...A VERY BENIGN WEATHER PATTERN IS EXPECTED FOR THE FIRST
HALF OF NEXT WEEK...AS A STRONG MID AND UPPER LEVEL RIDGE BUILDS
OVER THE REGION. CONTINUED SUBSIDENCE THROUGHOUT THE ATMOSPHERIC
COLUMN WILL KEEP CLEAR SKIES AND LOW HUMIDITIES IN PLACE.
TEMPERATURES WILL MODIFY SLOWLY THROUGH THE WEEK...WITH READINGS
RISING BACK TO MORE NORMAL LEVELS FOR TUESDAY AND WEDNESDAY.

&&

.AVIATION...

MVFR CEILINGS AND VISIBILITIES SHOULD FALL INTO IFR RANGE AFTER
00Z TONIGHT...AS A BAND OF MODERATE TO LOCALLY HEAVY RAINFALL
DEVELOPS OVER THE TERMINALS. THESE CONDITIONS WILL PERSIST THROUGH
AROUND 18Z TOMORROW...BEFORE IMPROVING BACK INTO MVFR RANGE DURING
THE AFTERNOON HOURS.  32

&&

.MARINE...

A STRENGTHENING GULF LOW CURRENTLY OVER THE WESTERN GULF WILL
SLIDE THROUGH THE COASTAL WATERS TONIGHT. STRONG GRADIENT FLOW OF
20 TO 25 KNOTS AND ROUGH SEAS OF 4 TO 9 FEET CAN BE EXPECTED AS
THIS LOW MOVES THROUGH. GIVEN THIS...SMALL CRAFT ADVISORIES ARE IN
PLACE FOR ALL OF THE WATERS TONIGHT. CONDITIONS WILL BRIEFLY
IMPROVE TOMORROW IN THE WAKE OF THE LOW...WITH WINDS AND SEAS
FALLING BACK INTO EXERCISE CAUTION RANGE. HOWEVER...AS THE MAIN
UPPER LEVEL TROUGH AND COLD FRONT SLIDE THROUGH TOMORROW
NIGHT...NORTHWEST FLOW OF 20 TO 25 KNOTS AND HIGHER SEAS OF 4 TO 8
FEET WILL REDEVELOP OVER THE COASTAL WATERS. THESE CONDITIONS WILL
PERSIST INTO SUNDAY MORNING BEFORE EASING. A REINFORCING FRONT
SLIDING THROUGH SUNDAY NIGHT WILL PUSH WINDS AND SEAS BACK TOWARD
SMALL CRAFT ADVISORY RANGE FROM LATE SUNDAY NIGHT INTO MONDAY.
CONDITIONS SHOULD EASE BACK BELOW ADVISORY RANGE MONDAY NIGHT AS A
SURFACE HIGH SETTLES INTO THE SOUTHEASTERN UNITED STATES. 32

&&

.DECISION SUPPORT...

DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
             SMALL CRAFT ADVISORY

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  45  48  35  56 / 100  60  40   0
BTR  43  48  36  58 / 100  60  30   0
ASD  47  51  37  58 / 100  80  30   0
MSY  47  50  38  55 / 100  80  30   0
GPT  48  52  38  57 / 100  80  30   0
PQL  50  52  38  57 / 100  90  30  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
     BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM PORT
     FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...AND MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY UNTIL NOON FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
     AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
     AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.

     SMALL CRAFT ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
     BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM PORT
     FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...AND MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY UNTIL NOON FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM.

&&

32
Hazardous weather outlook, Jan 22, 5:30 PM CST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
530 PM CST THU JAN 22 2015

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-231130-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
530 PM CST THU JAN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS AND
TIDAL LAKES TONIGHT .

WIDESPREAD RAIN WILL BE HEAVY AT TIMES. TOTAL RAINFALL AMOUNTS OF
ONE AND ONE HALF TO THREE INCHES ARE POSSIBLE. THE RAIN IS
EXPECTED BE PROLONGED INTO FRIDAY. SOME PONDING OF WATER IN
POORLY DRAINED...LOW LYING AREAS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH SATURDAY MORNING.
SUSTAINED WINDS OF 20 TO 25 KNOTS WILL IMPACT THE TIDAL
LAKES...SOUNDS AND COASTAL WATERS MUCH OF FRIDAY INTO SATURDAY
MORNING. CONDITIONS WILL BEGIN TO IMPROVE DURING THE DAY ON
SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED FOR SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

24/RR

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 8:30 PM CSTSpecial Marine WarningLIX60 min
Jan 22, 8:32 PM CSTSpecial Marine WarningLIX118 min
Jan 22, 8:54 PM CSTSpecial Weather StatementLIXEast Baton Rouge, East Feliciana, Livingston, Saint Helena, Tangipahoa66 min
Jan 22, 9:25 PM CSTSpecial Marine WarningLIX65 min
Jan 22, 10:09 PM CSTSpecial Marine WarningLIX2 hr
Jan 23, 12:21 AM CSTSpecial Marine WarningLIX54 min
Jan 23, 12:34 AM CSTSpecial Marine WarningLIX56 min
Jan 23, 12:40 AM CSTSpecial Marine WarningLIX65 min
Jan 23, 1:32 AM CSTSpecial Marine WarningLIX58 min
Jan 23, 2:43 AM CSTSpecial Marine WarningLIX62 min
Jan 23, 4:21 AM CSTSmall Craft AdvisoryLIX32 hr

Nearby

Wind Advisories in Louisiana, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.